Immune Checkpoint Inhibitor Induced Thrombocytopenia in Hepatocellular Carcinoma: A Case Report
Background: Immune checkpoint inhibitors have become part of the standard of care for many forms of solid tumors. Most immune checkpoint inhibitors target the PD (Programmed Cell Death)-1/PD-L1 (programmed cell death ligand 1) pathway. These agents are generally well tolerated but may be associated with unique immune related Adverse Events (irAEs), such as immune-related thrombocytopenia. Immune-related thrombocytopenia secondary to immunotherapy is a rare but possible side effect that has not been extensively studied. Treatment regimens remain uncertain, although most reported case reports in literature have described treatment with steroids, as recommended by the American Society of Clinical Oncology.
Case presentation: In this case report, we describe a patient who received one dose of immunotherapy, developed severe thrombocytopenia, and clinically responded to a course of dexamethasone and Immune Globulin (Ivig) Therapy.
Conclusion: This case report emphasizes the need for a standard of care and effective approach for immunotherapy induced thrombocytopenia. Further studies are needed to further assess the role of dexamethasone and IVIG in patients with immunotherapy induced thrombocytopenia.Elizabeth de Marco*, Kimberly Nell, Farhan Qadeer, Tiffany Pompa
To read the full article Download Full Article | Visit Full Article